Reactions 1680, p254 - 2 Dec 2017 Acute-onset type 1 diabetes mellitus, exacerbation of pneumonitis and vitiligo: case report A 73-year-old man developed acute-onset type 1 diabetes mellitus, exacerbation of pneumonitis and vitiligo during treatment with nivolumab [route not stated]. The man, who had a history of stage IV pulmonary adenocarcinoma, started receiving treatment with nivolumab 3 mg/kg once every two weeks. Prior to the initiation of nivolumab, his random plasma glucose (PG) level was at 122 mg/dL. On the first day of the fourth administration of nivolumab, his glycated haemoglobin (HbA1c) was 5.6%. He developed fatigue and appetite loss with a random PG level of 285 mg/dL on the first day of the eleventh administration of nivolumab. After eleventh nivolumab administration, he developed extreme fatigue, weight loss of 7 kg/month and thirst. His random PG level was at 708 mg/dL and HbA1c was 9.4%. hence, he was admitted. After 21 days of the eleventh 11th nivolumab administration, his serum C-peptide level was 0.97 ng/dL and urinary C-peptide level was 4.02 µg/day. A diagnosis of insulin-deficient type of diabetes mellitus was made. The man was treated with multiple insulin injections. His serum peptide level decreased with a urinary C-peptide level of 4.26 µg/day on third day of admission. A glucagon tolerance revealed an impaired insulin secretion. Human leukocyte antigen class II haplotypes were DRB1*09:01-DQB1*03:03 and DRB1*01:01-DQB1*05:01. His serum C-peptide was still low, hence, insulin therapy was continued. On the first day of the seventh nivolumab administration, a CT scan revealed pneumonitis in the left lower lung lobe. One week after the eleventh nivolumab administration, the pneumonitis exacerbated. Hence, his nivolumab therapy was discontinued. At the same time, he developed vitiligo on his forehead, forearm and back of the hand [not all outcomes stated]. Author comment: "In summary, a patient who developed acute-onset type 1 diabetes mellitus 22 weeks after taking nivolumab, with simultaneous exacerbation of pneumonitis and development of vitiligo, was described." Kumagai R, et al. Acute-onset type 1 diabetes mellitus caused by nivolumab in a patient with advanced pulmonary adenocarcinoma. Journal of Diabetes Investigation 8: 798-799, No. 6, Nov 2017. Available from: URL: http:// doi.org/10.1111/jdi.12627 - Japan 803284726 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680
Reactions Weekly – Springer Journals
Published: Dec 2, 2017
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera